MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30470
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unspecified procedure the covering of an hiwire nitinol hydrophilic wire guide peeled off while being retracted from an unspecified needle.The customer reported that "the part remained at the outside of the kidney".At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
B5: additional information received 30oct2024 and 07nov2024.Corrections: d / d4 (model# / product lot# (mdr) / rpn / expiration date / product lot# / udi) h6 (annex e / annex f).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional info received 30oct2024 and 07nov2024: it was reported that, during an renal pcnl procedure, the covering of an hiwire nitinol hydrophilic wire guide peeled off while being retracted from a chiba needle.The part of the covering remained outside the kidney was deemed as not dangerous by the user; due to the expected difficulty of removal, the device fragment will not be removed.The patient did not require any additional intervention due to this occurrence.The customer reported that the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Correction: h6 (annex f).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: it was reported that, during an renal pcnl procedure, the covering of an hiwire nitinol hydrophilic wire guide peeled off while being retracted from a chiba needle.The part of the covering remained outside the kidney was deemed as not dangerous by the user; due to the expected difficulty of removal, the device fragment will not be removed.The patient did not require any additional intervention due to this occurrence.The customer reported that the patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.Visual inspection of one, unused, device from the same lot was returned in opened packaging was also conducted.It was reported that the device used in this procedure was disposed of and therefore, was not returned for visual inspection or testing.One opened (reported as unused) hiwire nitinol hydrophilic wire guide was returned in an open package with label from the same lot for investigation.Visual exam notes there is cut/scraping damage to the wire guide.The history of the wire guide is not known and as the device was opened its possible the device was damaged whilst being removed or inserted from the holder prior to being returned.The supplier performed an investigation and found at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appears that clinical and/or procedural factors impacted on the event as reported.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Cook has concluded that the device was manufactured to specification.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: · manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.· when using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.Instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1 prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.Based on the available information, cook has concluded a cause for the complaint cannot be established, it was not possible to rule out procedural factors.The appropriate personnel have been notified, and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20516220
Report Number1820334-2024-01390
Device Sequence Number8524774
Product Code OCY
UDI-Device Identifier00827002304703
UDI-Public(01)00827002304703(17)250907(10)71003124
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Model NumberG30470
Device Catalogue NumberHWS-038150
Device Lot Number71003124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer10/30/2024
11/19/2024
01/17/2025
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/15/2024
12/10/2024
01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHIBA NEEDLE.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown